Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 2, 2017, 8:03 PM EDT for Seminole County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2017, 8:03 PM EDT (00:03 UTC)
- Expired
- Jul 2, 2017, 8:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Melbourne, FL
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 91 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931
WWUS82 KMLB 030003
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
803 PM EDT SUN JUL 2 2017
FLZ041-046-030030-
Inland Volusia County FL-Seminole FL-
803 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEMINOLE COUNTY UNTIL 830
PM EDT...
At 803 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sanford, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Deltona, Sanford, Lake Mary, Lake Jessup and Geneva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2883 8108 2883 8107 2869 8114 2876 8133
2889 8125
TIME...MOT...LOC 0003Z 293DEG 11KT 2879 8122
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:57 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 2, 3:57 PM EDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 357 PM EDT Sun Jul 2 2017 .DISCUSSION... Thru tonight...East and west coast sea breezes are pushing inland with isolated to scattered storms. The late morning Cape sounding showed some drier air with 1.7" precip water and mid level temps cooling to -7.3C. Higher moisture on the western side of the peninsula is producing a more active west coast sea breeze. A collision will occur over the interior early this evening and there should be a better chance for wet microbursts given the slightly cooler/drier air aloft. Frequent lightning strikes and locally heavy rain will be the primary threats. Precip should linger past sunset focused over Lake/western orange counties so have maintained chance PoPs until midnight. Monday...GFS model shows some drier air rotating NW around the ridge axis across southern counties. But band of deeper moisture will remain across the north. So highest rain chances (50 percent) will occur from Orlando north and west assocd with boundary collisions during the mid to late afternoon with rain chances along the Treasure coast limited to 25 percent during the late morning/early afternoon. Temperatures remaining near to slightly above seasonal norms in the low to mid 90s interior and around 90 immediate coast/beaches. Tuesday-Wednesday...Surface high pressure ridge axis basically centered over East Central Florida will keep winds east- southeasterly along the Treasure Coast gradually turning more southerly farther north, and eventually more south-southwesterly up towards the Volusia Coast. The Atlantic sea-breeze should move fairly quickly inland farther south due to the southeasterly flow in place and a bit later farther north because of the slight westerly component. With that in mind, only have a slight chance of showers/storms (20%) for the immediate Treasure Coast because of the quick inland movement of the sea breeze. Chance PoPs farther north along the coast where there will be better convergence with the sea- breeze (30-40%). For interior locations have chance PoPs of 40-50% with the higher chances along the I-4 corridor where there is a bit better moisture to work with. The main storms threats will be frequent lightning strikes, localized heavy rainfall, and gusty downburst winds. On Wednesday, the surface ridge axis is forecast to shift a bit further north resulting in a predominantly onshore flow. Chances of showers and thunderstorms have been decreased from the previous forecast due to trends in guidance and the GFS showing a pretty significant decrease in PWATs for most of the area. For now have the higher PoPs where the better moisture will be in place (although only 30-40%). The first area is roughly a line south of Lake Kissimmee to Vero Beach with the second west of I-4. Elsewhere 20- 30% PoPs. Max temps will be low to mid 90s inland and around 90 near the coast. Low temperatures will be in the mid 70s. Thursday-Sunday (modified)...Little change with ridge axis meandering some through the period. With plenty of moisture, light gradient flow and active sea breeze convection each afternoon. Highest POPs over the interior initially may shift to the coast by next weekend as ridge axis returns back to the south. Max temps near climo with mins averaging a few degrees above. && .AVIATION... Despite a slower start to SHRA/TSRA, still expect scattered activity through the evening, with the highest coverage favoring ISM-MCO-SFB- DAB-LEE corridor. SHRA/TSRA expected to remain to the west of the Space and Treasure Coast aerodromes (TIX to SUA). VFR overnight with light and variable winds. && .MARINE... Surface ridge axis remains near or slightly south of the Cape through mid-late week. Light winds and minimal seas will prevail outside of daily convection. Winds will be generally S/SW over Volusia and Brevard waters except for afternoon sea breezes near shore. Farther south, winds mostly light S-SE. Seas 1-2 feet nearshore and occasionally up to 3 feet out toward 60NM. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 75 90 / 20 40 30 40 MCO 74 92 75 94 / 20 50 30 50 MLB 76 91 76 91 / 10 30 20 30 VRB 75 91 74 90 / 10 30 20 20 LEE 76 92 76 93 / 40 50 30 50 SFB 75 92 75 93 / 30 50 30 50 ORL 75 92 76 93 / 20 50 30 50 FPR 74 90 74 90 / 10 30 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Kelly MID TERM....Combs DSS/AVIATION...Ulrich
Hazardous weather outlook, Jul 2, 5:04 AM EDT, 14 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 504 AM EDT Sun Jul 2 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-022200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 504 AM EDT Sun Jul 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Abundant moisture and daytime heating will combine with afternoon sea and lake breeze boundaries to produce scattered showers and lightning storms across east central florida once again today. The greatest chance for storms will occur north of Kissimmee and Titusville, and from interstate 95 along the Space and Treasure Coasts inland across Osceola and Okeechobee Counties. Storm motion today will be slow and erratic again today due to very light winds aloft. Cloud to ground lightning and torrential rainfall amounts between one and three inches in a 60 to 90 minute period will be the main storm threats. Brief wind gusts up to 40 MPH will also be possible. Whenever skies look threatening, or you hear thunder, move indoors to safety. .MARINE THUNDERSTORM GUST IMPACT... Thunderstorms could produce wind gusts up to 35 knots over large inland lakes this afternoon, especially north and inland from the Treasure Coast. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Scattered to locally numerous lightning storms are forecast to continue next week, including the Fourth of July holiday. Storm coverage will remain highest over the interior and northern counties. The primary threats will be dangerous lightning strikes and locally heavy rainfall, along with some brief gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today, however any reports of rainfall amounts of greater than 2 inches, or observed flooding would be greatly appreciated. Cristaldi
In the hours before
Special weather statement, Jul 2, 5:54 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
554 PM EDT SUN JUL 2 2017
FLZ041-044-022215-
Northern Lake County FL-Inland Volusia County FL-
554 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 615 PM EDT...
At 552 PM EDT, Doppler radar was tracking thunderstorms over north
Lake and northwest Volusia counties. They were moving little,
but storms are expected to intensify as boundaries interact.
Winds in excess of 40 mph will be possible with this storm along
with torrential downpours.
Locations impacted include...
Pierson, Barberville, Lake George, Eldridge and Sellers Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2926 8142 2926 8139 2905 8141 2902 8166
2905 8166 2905 8164 2928 8164 2930 8165
2931 8167 2932 8168 2938 8145 2940 8143
2940 8142
TIME...MOT...LOC 2152Z 230DEG 2KT 2912 8159
LascodySpecial weather statement, Jul 2, 8:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
803 PM EDT SUN JUL 2 2017
FLZ041-046-030030-
Inland Volusia County FL-Seminole FL-
803 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEMINOLE COUNTY UNTIL 830
PM EDT...
At 803 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sanford, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Deltona, Sanford, Lake Mary, Lake Jessup and Geneva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2883 8108 2883 8107 2869 8114 2876 8133
2889 8125
TIME...MOT...LOC 0003Z 293DEG 11KT 2879 8122
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:14 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 31 min |
| Jul 3, 2:53 PM EDT | Special Weather Statement | MLB | Volusia | 37 min |
| Jul 3, 3:02 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 28 min |
| Jul 3, 5:24 PM EDT | Special Weather Statement | MLB | Orange | 51 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.